Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 68, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 11, 2015, 12:52 PM MST for Coconino County, Arizona. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2015, 12:52 PM MST (19:52 UTC)
- Expired
- Aug 11, 2015, 1:15 PM MST
- In force
- 23 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.9 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 413 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1330 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 9:00 AM MST, 3 hours 52 minutes earlier.
Area forecast discussion, Aug 11, 9:00 AM MST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 900 AM MST TUE AUG 11 2015 .SYNOPSIS...DEEP MOISTURE WILL REMAIN IN PLACE ACROSS NORTHERN ARIZONA THROUGH WEDNESDAY WITH FAIRLY WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY EXPECTED. A DECREASE IN MONSOON ACTIVITY IS FORECAST FROM THURSDAY AND INTO EARLY NEXT WEEK AS THE SUBTROPICAL HIGH MOVES OVER ARIZONA BRINGING MORE STABLE AIR ALOFT AND A REDUCTION IN STORM COVERAGE. && .DISCUSSION... WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AS DEEP MOISTURE REMAINS ENTRENCHED ACROSS NORTHERN ARIZONA. THE STRONGER STORMS TODAY WILL BE CAPABLE OF PRODUCING POTENTIALLY SEVERE HAIL AND LOCALIZED FLOODING...WITH SOUTH TO NORTH TRAINING THUNDERSTORMS POSSIBLE. SIGNIFICANT MOISTURE HANGS ON THROUGH WEDNESDAY WITH ANOTHER ROUND OF NUMEROUS SHOWERS ANTICIPATED. THURSDAY THROUGH SUNDAY...THE HIGH GRADUALLY SHIFTS WESTWARD APPROACHING AND EVENTUALLY MOVING INTO ARIZONA. WHILE A REDUCTION IN STORMS IS EXPECTED...ENOUGH MOISTURE AND INSTABILITY WILL REMAIN TO KEEP SLIGHT CHANCES FOR PRECIPITATION EACH DAY. && .AVIATION...FOR THE 18Z PACKAGE...EXPECT SCATTERED TO NUMEROUS SHRA/TSRA THROUGH 03Z WEDNESDAY. STORMS TODAY WILL GENERALLY BE MOVING FROM SOUTH TO NORTH AROUND 15 TO 20 KTS. LOCALIZED MVFR/IFR CONDITIONS IN REDUCED VISIBILITY AND CEILINGS ARE POSSIBLE UNDER THE STRONGEST STORMS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MCCOLLUM/KD AVIATION...RR/TC FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Aug 11, 4:15 AM MST, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 415 AM MST TUE AUG 11 2015 AZZ004>018-037>040-121200- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 415 AM MST TUE AUG 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AS DEEP MOISTURE REMAINS ENTRENCHED ACROSS NORTHERN ARIZONA. THE STRONGER STORMS TODAY WILL BE CAPABLE OF PRODUCING POTENTIALLY SEVERE HAIL...STRONG WINDS...AND LOCALIZED FLASH FLOODING...WITH SOUTH TO NORTH TRAINING THUNDERSTORMS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SIGNIFICANT MOISTURE HANGS ON THROUGH WEDNESDAY WITH ANOTHER ROUND OF NUMEROUS SHOWERS ANTICIPATED. THURSDAY THROUGH MONDAY...THE HIGH GRADUALLY SHIFTS WESTWARD APPROACHING AND EVENTUALLY MOVING INTO ARIZONA. WHILE A REDUCTION IN STORMS IS EXPECTED...ENOUGH MOISTURE AND INSTABILITY WILL REMAIN TO KEEP SLIGHT CHANCES FOR PRECIPITATION EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 11:30 AM MST | Severe Thunderstorm Warning | FGZ | Coconino | 30 min |
| Aug 11, 12:00 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 33 min |
| Aug 11, 1:37 PM MST | Areal Flood Advisory | FGZ | Apache, Navajo | 3 hr |
| Aug 11, 2:38 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 16 min |
| Aug 11, 3:27 PM MST | Special Weather Statement | FGZ | 33 min | |
| Aug 11, 3:39 PM MST | Severe Thunderstorm Warning | FGZ | Apache, Navajo | 27 min |
| Aug 11, 3:42 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Navajo | 48 min |
| Aug 11, 4:37 PM MST | Flash Flood Warning | FGZ | Navajo | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.